Alert archive / Minnesota / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 112, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 27, 1998, 9:34 PM CDT for Beltrami County, Minnesota. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 27, 1998, 9:34 PM CDT (02:34 UTC)
- Expired
- Jun 27, 1998, 10:05 PM CDT
- In force
- 31 min
- Issued by
- NWS Grand Forks, ND
- Area
- Whole counties
County Beltrami County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 185 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 9:35 PM CDT | Thunderstorm Wind | Bemidji, MN | Trees were blown down in the strong wind. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 9:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 2.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 725 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
473 WUUS1 KFAR 280235 RRA SVRFAR MNC007-280305- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 934 PM CDT SAT JUN 27 1998 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA * UNTIL 1005 PM CDT * AT 930 PM...SEVERE THUNDERSTORMS WERE LOCATED 5 MILES EAST OF TURTLE RIVER OR 18 MILES NORTHEAST OF BEMIDJI AND ANOTHER WAS LOCATED 7 MILES SOUTH OF SOLWAY OR 10 MILES SOUTHWEST OF BEMIDJI. THE STORMS ARE MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BEMIDJI AT 950 PM BLACKDUCK AT 945 PM REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. SCHUMACHER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 8:30 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 27, 8:30 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 830 PM CDT SAT JUN 27 1998 NO TIME FOR DISC....SVR WX ATTM. WATCH WILL FOLLOW SOON FOR PARTS OF NWRN MN. ZONES WILL BE UPDATED IN MN THEN. ND ZONES OK FOR NOW. BELLES
In the hours before
Local storm report, Jun 27, 4:30 PM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS
430 PM CDT SAT JUN 27 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM 15E PELICAN RAPIDS MN WIND DAMAGE
06/26/98 OTTER TAIL 6 INCH TREES DOWN
0945 PM 12E DETROIT LAKES MN WIND DAMAGE
06/26/98 BECKER 6-8 INCH TREES DOWN
BELLESLocal storm report, Jun 27, 4:30 PM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS
430 PM CDT SAT JUN 27 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM 15E PELICAN RAPIDS MN WIND DAMAGE
06/26/98 OTTER TAIL 6 INCH TREES DOWN
0945 PM 12E DETROIT LAKES MN WIND DAMAGE
06/26/98 BECKER 6-8 INCH TREES DOWN
BELLESThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:23 PM CDT | Tornado Warning | FGF | Polk | 32 min |
| Jun 27, 8:59 PM CDT | Severe Thunderstorm Warning | FGF | Becker | 31 min |
| Jun 27, 9:01 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 34 min |
| Jun 27, 9:17 PM CDT | Severe Thunderstorm Warning | FGF | Clearwater | 33 min |
| Jun 27, 9:29 PM CDT | Severe Thunderstorm Warning | FGF | Becker | 31 min |
| Jun 27, 9:56 PM CDT | Severe Thunderstorm Warning | FGF | Wadena | 44 min |
| Jun 27, 9:57 PM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 33 min |
| Jun 27, 10:43 PM CDT | Severe Thunderstorm Warning | FGF | Wadena | 32 min |
| Jun 27, 10:49 PM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 36 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.